MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 7 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT 7 ASPIRATION CATHETER; QEW
Catalog Number LITNGBT7TQ130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right posterior tibial artery and right lateral plantar artery using an indigo system aspiration catheter 7 (cat7), indigo system lightning bolt aspiration tubing (lightning bolt aspiration tubing), and a non-penumbra sheath.During the procedure, while advancing the cat7 into the right common femoral artery through the sheath, the physician fractured the midshaft of the cat7.Therefore, the physician slowly pulled and removed the cat7 under fluoroscopy out from the patient.The procedure was completed using a new cat7,a new lightning bolt aspiration tubing, and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #1: section d.Box 2.Common device name; section g.Box 4.Pma/510k number.Evaluation of the returned cat7 confirmed that the catheter was fractured.If the cat7 is advanced against resistance, damage such as a kink may occur.Further manipulation of a kinked device may worsen to a fracture.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed a kink distal to the hub.This damage was incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT 7 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20699211
Report Number3005168196-2024-00386
Device Sequence Number14398665
Product Code QEW
UDI-Device Identifier00815948025462
UDI-Public00815948025462
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K223186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLITNGBT7TQ130
Device Lot NumberH00004254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale